A Graph Theoretic Formula for the Steady State Distribution of Finite Markov Processes
James J. Solberg
Additional contact information
James J. Solberg: Purdue University
Management Science, 1975, vol. 21, issue 9, pages 1040-1048
This paper presents a formula which expresses the solution to the steady-state equations of a finite irreducible Markov process in terms of subgraphs of the transition diagram of the process. The formula is similar in spirit to well-known flowgraph formulas, but possesses several unique advantages. The formula is the same whether the process is discrete or continuous in time; it is efficient in the sense that no cancellation of terms can occur (it is a simple sum of positive terms); and it is both conceptually and computationally simple. Because these advantages are gained by exploiting properties of Markov processes, the formula is not applicable to linear equations in general, as are the flowgraph methods. The paper states and proves the theorem for both the discrete and continuous cases, gives examples of each, and cites computational experience with the formula.
References: Add references at CitEc
Citations Track citations by RSS feed
Downloads: (external link)
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
Persistent link: http://EconPapers.repec.org/RePEc:inm:ormnsc:v:21:y:1975:i:9:p:1040-1048
Access Statistics for this article
Management Science is currently edited by May
More articles in Management Science from INFORMS
Contact information at EDIRC.
Series data maintained by Mirko Janc ().